Alert archive / Arizona / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jul 11, 2016, 3:45 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jul 11, 2016, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2016, 3:45 AM MST (10:45 UTC)
- In effect from
- Jul 11, 2016, 11:00 AM MST
- Expired
- Jul 11, 2016, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3763 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS85 KFGZ 111045 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST MON JUL 11 2016 AZZ111>114-140-111845- /O.UPG.KFGZ.FW.A.0003.160711T1800Z-160712T0300Z/ /O.NEW.KFGZ.FW.W.0009.160711T1800Z-160712T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 345 AM MST MON JUL 11 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST ARIZONA... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
734 WWUS85 KFGZ 111741 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1041 AM MST MON JUL 11 2016 AZZ111>114-140-120300- /O.CON.KFGZ.FW.W.0009.160711T1800Z-160712T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1041 AM MST MON JUL 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST ARIZONA... * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
884 WWUS85 KFGZ 111849 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1149 AM MST MON JUL 11 2016 AZZ117-120300- /O.EXA.KFGZ.FW.W.0009.000000T0000Z-160712T0300Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 1149 AM MST MON JUL 11 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WHITE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ111>114-140-120300- /O.CON.KFGZ.FW.W.0009.000000T0000Z-160712T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1149 AM MST MON JUL 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR PORTIONS OF NORTHEAST ARIZONA FOR PORTIONS OF NORTHEAST ARIZONA... * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
621 WWUS85 KFGZ 120247 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 747 PM MST MON JUL 11 2016 AZZ111>114-117-140-120400- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-160712T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 747 PM MST MON JUL 11 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR NORTHEAST ARIZONA... WINDS HAVE WEAKENED TO BELOW RED FLAG WARNING CRITERIA FOLLOWING SUNSET. IN ADDITION, WITH EVENING COOLING, RELATIVE HUMIDITY VALUES WERE ON THE RISE. AS A RESULT, THE RED FLAG WARNING THAT WAS IN EFFECT FOR PORTIONS OF NORTHEAST ARIZONA WILL BE ALLOWED TO EXPIRE AT 800 PM MST. $$ MCCOLLUM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jul 10, 9:19 PM MST, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 10, 9:19 PM MST, 6 hours 26 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 919 PM MST SUN JUL 10 2016 .SYNOPSIS...A dry southwest flow regime will remain over northern Arizona through Friday with dry and breezy weather on the way. A weather disturbance brushing Arizona Monday will bring hazardous fire weather conditions to portions of northern Arizona. && .UPDATE...Clear skies are in place across Arizona with the southwest winds rapidly dying down. Look for another breezy day tomorrow afternoon with near critical fire weather conditions possible from the Little Colorado River Valley northeastward to the Chuska Mountains. The previous forecast looks good and no changes were made. && .PREV DISCUSSION /300 PM MST/...Deep layer high pressure aloft will persist across Texas and northern Mexico through Friday. Look for this pattern to bring near normal daytime temperatures, breezy daytime winds and dry weather to northern Arizona over the coming week. There will be a heightened fire weather threat from this afternoon into Monday due to a passing weather disturbance producing stronger winds. Look for southwest winds of 15 to 25 mph gusting to 30 to 40 mph from the Mogollon Rim northward until around sunset. A Red Flag Warning is in effect until 800 PM MST primarily from Interstate-40 northward. Behind the disturbance on Monday, portions of northern Arizona will still see southwest winds in the 15 to 25 mph range with gusts to 30 mph. As a result, a Fire Weather Watch has been issued for the northeast corner of the state. Next weekend...Models show monsoon moisture creeping northward as a strong high pressure system builds over the continental and southwest United States. Doesn't look like a big push just a slight chance of thunderstorms over the White Mountains next Saturday and Sunday. We'll keep you posted as details come into focus. && .AVIATION...For the 06Z package...Expect VFR conditions under mostly clear skies for the 24 hour forecast period. Gusty southwest winds will develop again Monday afternoon, especially across NE Arizona. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Windy and dry conditions will persist early this week. A Fire Weather Watch has been issued for portions of northeastern Arizona on Monday. Wednesday through Friday...Dry weather will continue with less wind and near average temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Monday morning through Monday evening FOR AZZ111>114-140. && PUBLIC...Mottice/McCollum AVIATION...Mottice FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 10, 3:01 PM MST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 PM MST SUN JUL 10 2016 AZZ004>007-009>014-039-040-110630- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 301 PM MST SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA AND NORTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONGER WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHERN THIRD OF ARIZONA FROM LATE MORNING THROUGH AFTERNOON. A RED FLAG WARNING IS IN EFFECT UNTIL 800 PM MST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WINDS ARE EXPECTED ACROSS THE NORTHEAST CORNER OF ARIZONA ON MONDAY. WARM AND DRY CONDITIONS WILL CONTINUE. AS A RESULT, A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Arizona, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.